• question-icon

    What causes memory loss and confusion after taking Pravastatin?

default
Posted on Mon, 31 Jul 2017 in Medicines and Side Effects
Question: what are the side effects of pravastatin sodium 40mg in older women? woman now has memory loss an is confused
doctor
Answered by Dr. Panagiotis Zografakis 22 minutes later
Brief Answer:
pravastatin may indeed cause some neurological side effects

Detailed Answer:
Hello,

although pravastatin is considered to be relatively safe, there are some potential side effects including some neurological ones, like memory disorders or cognitive impairment. I can't say how frequent these side effects are but I can say that only a small minority of patients will experience such effects. Most patients won't.

Common side effects of pravastatin include the following: dizziness, headache, increased liver enzymes, chest pain, fatigue, increased CPK, muscle pain, nervousness, anxiety, etc.

In any case, in order to approach such symptoms, other causes will have to be excluded first like an infection for example which is a very common cause of transient cognitive decline in an old individual, electrolyte disorders, etc. If your doctor has excluded the commonest causes then the drug can be blamed. Stopping the drug should lead to improvement and re-initiating it should cause cognitive symptoms again - and that would confirm the causal relationship with the symptom...

I hope it helps!
Kind regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3691 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Cognitive symptoms

doctor1 MD

I I am the person who asked about vraylar new medication.when u say maximum effect for this drug on alogia amotivation anhedomia? In % how much the...

doctor1 MD

i like to know informatiion about new drug vraylar(cariprazine).

doctor1 MD

I have a TBI and have problems with muddled thinking. I was taking my Toprol at 9 a.m. at work and at bedtime. This week I changed the time for my...

doctor1 MD

My husband has fibromyalgia but tonight as he was trying to go to sleep he had an a siezure like experience. He says his whole body seemed to be...

Get personalised answers from verified doctor in minutes across 80+ specialties

148 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Panagiotis Zografakis
  • Q - Suggest treatment for splenic cyst

  • Q - What causes dry throat?

  • Q - What causes itching in breast?

  • Q - What causes chest pain and heart burn?

  • Q - Suggest treatment for pain in heels

  • Q - Can i take Paxil along with Clonidine?

  • Q - Suggest ways to manage diabetes

  • Q - Does taking Plaquinel for lupus affect the memory?

  • Q - What does an enlarged lymph node on neck indicate?

  • Q - Is infection possible by touching a dead bird despite using a disinfectant?

backtotop2